Pennsylvania, 2010

Damaging Winds in Pennsylvania, July 23 to 24, 2010

July 23 to 24, 2010 · NWS PBZ · 7 events in 5 counties and zones

Scattered severe thunderstorms developed across western Pennsylvania as a cold front moved across the region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$175,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PBZ wrote it up.

Scattered severe thunderstorms developed across western Pennsylvania as a cold front moved across the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 23, 6:46 PM EST, 4 hours 39 minutes earlier.

Area forecast discussion, Jul 23, 6:46 PM EST, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
746 PM EDT FRI JUL 23 2010

.SYNOPSIS...
WARM FRONT HAS PUSHED NORTH OF THE REGIONAND HOT...HUMID
CONDITIONS WILL PREVAIL THROUGH SATURDAY ALONG WITH THE CHANCE OF
THUNDERSTORMS...MAINLY FOR AREAS NORTH OF INTERSTATE 70. A COLD
FRONT WILL CROSS THE UPPER OHIO VALLEY SUNDAY...BRINGING IN DRIER
AIR AND A RETURN TO NORMAL TEMPERATURES.

&&

.NEAR TERM /THROUGH SATURDAY/...

MESOSCALE CONVECTIVE COMPLEX PLOWING ACROSS LAKE ERIE THIS EVENING
IS EXPECTED TO AFFECT COUNTIES NORTH AND WEST OF PITTSBURGH AFTER
DARK.  PRIMARY SEVERE THREAT IS STILL DAMAGING WIND.

OTHERWISE...HEAT ADVISORY REMAINS IN EFFECT FOR LARGE PART OF
FORECAST AREA THROUGH SATURDAY. FORECAST WILL BE OF
PERSISTENCE...VERY NEAR GFS TEMPERATURES WHICH SHOW HIGHS IN THE
LOWER TO MID 90S ACROSS MUCH OF THE FORECAST AREA. WITH DEW POINTS
IN THE LOWER 70S...APPARENT TEMPERATURES WILL PEAK AROUND 100 WEST
OF THE MOUNTAINS AND LITTLE ABOVE 100 OVER PARTS OF EAST CENTRAL
OH.

THUNDERSTORM CHANCES WILL CONTINUE IN THE UNSTABLE SATURDAY ATMOSPHERE
WITH APPROACHING MID LEVEL TROUGH TO PROVIDE SUPPORT ALOFT.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
HUMID CONDITIONS WILL CONTINUE SATURDAY NIGHT IN ADVANCE OF A COLD
FRONT. EXPECT THIS FRONT TO REACH EASTERN OHIO AND NORTHWEST PA EARLY
SUNDAY MORNING...MOVE ACROSS SOUTHWEST PA BY SUNDAY AFTERNOON...
AND THEN EXIT WESTERN MD BY SUNDAY EVENING. MENTIONED LIKELY POPS
FAR NORTH SATURDAY EVENING...THEN CHANCE ELSEWHERE SATURDAY NIGHT
AND SUNDAY AND STORMS AS CONTINUE TO DEVELOP AHEAD OF AND ALONG
THE FRONTAL BOUNDARY.

SURFACE HIGH PRESSURE WITH MUCH DRIER AIR WILL BUILD INTO THE
REGION SUNDAY NIGHT AND MONDAY WITH TEMPERATURES RETURNING TO NEAR
NORMAL.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
UPPER RIDGE OF HIGH PRESSURE WILL REMAIN PARKED ACROSS THE
SOUTHEASTERN UNITED STATES THROUGHOUT THE PERIOD. THIS WILL RESULT
IN UPPER LEVEL WINDS COMING OUT OF THE NORTHWEST AND AN UNSETTLED
PATTERN FOR THE REGION. SURFACE HIGH PRESSURE IS EXPECTED TO DECAY
ON TUESDAY...BUT DRY CONDITIONS ARE EXPECTED TO HOLD ON THAT DAY.
FOR THE REST OF THE PERIOD...WILL KEEP A CHANCE OF THUNDERSTORMS IN
THE FORECAST...WITH VERY FEW FEATURES TO RESOLVE THE FORECAST ANY
FURTHER. TEMPERATURES ARE EXPECTED TO BE SEASONABLE.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...

PERIODIC ROUNDS OF SHOWERS AND THUNDERSTORMS ARE POSSIBLE
TONIGHT, SATURDAY, AND AGAIN ON SUNDAY WHEN THE PRIMARY COLD FRONT
IS PROJECTED THROUGH THE AREA. EXPECT RAPIDLY REDUCED IN SCATTERED
SHOWERS AND THUNDERSTORMS...SOME OF WHICH COULD PRODUCE SEVERE
WIND GUSTS.

HIGH PRESSURE WILL THEN BUILD IN FOR MONDAY AND TUESDAY. SCATTERED
THUNDERSTORMS ARE AGAIN POSSIBLE FOR MID WEEK.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...HEAT ADVISORY UNTIL 8 PM EDT SATURDAY FOR OHZ039>041-048>050-
     057>059-068-069.
PA...HEAT ADVISORY UNTIL 8 PM EDT SATURDAY FOR PAZ013-014-020>023-
     029>032.
WV...HEAT ADVISORY UNTIL 8 PM EDT SATURDAY FOR WVZ001>004-012-021-
     022.

&&

15
Hazardous weather outlook, Jul 23, 6:37 PM EST, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
737 PM EDT FRI JUL 23 2010

OHZ039-040-048>050-PAZ021>023-029-030-WVZ001>003-242345-
TUSCARAWAS-CARROLL-COSHOCTON-HARRISON-JEFFERSON OH-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-HANCOCK-BROOKE-OHIO-
737 PM EDT FRI JUL 23 2010

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY AND
SATURDAY NIGHT. THE PRIMARY SEVERE THREAT IS DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ009-015-016-242345-
FOREST-CLARION-JEFFERSON PA-
737 PM EDT FRI JUL 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND
WEST CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY AND
SATURDAY NIGHT. THE PRIMARY SEVERE THREAT IS DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ041-PAZ013-014-020-242345-
COLUMBIANA-LAWRENCE-BUTLER-BEAVER-
737 PM EDT FRI JUL 23 2010

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT SATURDAY...
...SEVERE THUNDERSTORM WATCH 526 IN EFFECT UNTIL 3 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST
PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY AND
SATURDAY NIGHT. THE PRIMARY SEVERE THREAT IS DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ007-008-242345-
MERCER-VENANGO-
737 PM EDT FRI JUL 23 2010

...SEVERE THUNDERSTORM WATCH 526 IN EFFECT UNTIL 3 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY AND
SATURDAY NIGHT. THE PRIMARY SEVERE THREAT IS DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ057>059-068-069-PAZ031-032-WVZ004-012-021-022-242345-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-GREENE-FAYETTE-MARSHALL-
WETZEL-MARION-MONONGALIA-
737 PM EDT FRI JUL 23 2010

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY AND
SATURDAY NIGHT. THE PRIMARY SEVERE THREAT IS DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ001-WVZ023-041-242345-
GARRETT-PRESTON-TUCKER-
737 PM EDT FRI JUL 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND AND NORTHERN
WEST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jul 23, 7:00 PM EST, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
800 PM EDT FRI JUL 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     REYNOLDSVILLE           41.09N 78.89W
07/23/2010                   JEFFERSON          PA   EMERGENCY MNGR

            TREES AND POWERLINES DOWN IN TOWN.

&&
Local storm report, Jul 23, 9:19 PM EST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1019 PM EDT FRI JUL 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     TSTM WND DMG     5 N OIL CITY            41.50N 79.70W
07/23/2010                   VENANGO            PA   COUNTY OFFICIAL

            NUMEROUS TREES DOWN

&&

15
Special weather statement, Jul 23, 9:29 PM EST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1029 PM EDT FRI JUL 23 2010

PAZ007>009-014>016-022-240330-
ARMSTRONG PA-BUTLER PA-CLARION PA-FOREST PA-JEFFERSON PA-MERCER
PA-VENANGO PA-
1029 PM EDT FRI JUL 23 2010

...LINE OF THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
ARMSTRONG...BUTLER...JEFFERSON...VENANGO...FOREST...CLARION AND
MERCER...

AT 1023 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ENDEAVOR
TO 4 MILES SOUTHWEST OF OIL CITY TO 6 MILES WEST OF MERCER...OR ALONG
A LINE EXTENDING FROM 2 MILES NORTHEAST OF WEST HICKORY TO 4 MILES
SOUTHWEST OF OIL CITY TO 5 MILES EAST OF HERMITAGE...MOVING EAST AT
40 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING HEAVY DOWNPOURS AND WIND GUSTS
OF 40 TO 50 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  WEST HICKORY...       POLK...               OIL CITY...
  MERCER...             TIONESTA...           SENECA...
  KELLETTVILLE...       BALLTOWN...           GROVE CITY...
  KENNERDELL...         VAN...                LYNCH...

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT
SATURDAY MORNING FOR EAST CENTRAL OHIO AND NORTHWESTERN PENNSYLVANIA.

&&

LAT...LON 4119 7871 4118 7877 4108 7880 4091 7903
      4092 7922 4090 7922 4120 8052 4141 7984
      4164 7932 4162 7895 4144 7895 4144 7906
      4136 7909 4136 7903 4138 7896 4128 7875
      4124 7873 4123 7870
Local storm report, Jul 23, 9:32 PM EST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1032 PM EDT FRI JUL 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     TSTM WND DMG     3 SW GREENVILLE         41.38N 80.43W
07/23/2010                   MERCER             PA   COUNTY OFFICIAL

            FEW TREES DOWN IN PYMATUNING TOWNSHIP

&&

15
Special weather statement, Jul 23, 10:33 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1133 PM EDT FRI JUL 23 2010

OHZ041-PAZ013>016-020>022-240430-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BUTLER PA-CLARION PA-COLUMBIANA
OH-JEFFERSON PA-LAWRENCE PA-
1133 PM EDT FRI JUL 23 2010

...SHOWERS AND THUNDERSTORMS...

SHOWERS AND THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING
COUNTIES...COLUMBIANA...ARMSTRONG...ALLEGHENY...BEAVER...BUTLER...JEF
FERSON...CLARION AND LAWRENCE...

AT 1127 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED SHOWERS AND THUNDERSTORMS ALONG A LINE EXTENDING FROM
CLARION TO 5 MILES NORTH OF BRADYS BEND TO 7 MILES NORTHWEST OF
BUTLER TO 3 MILES NORTHWEST OF EAST PALESTINE...OR ALONG A LINE
EXTENDING FROM CLARION TO 5 MILES NORTH OF BRADYS BEND TO 4 MILES
SOUTHEAST OF MORAINE STATE PARK TO 3 MILES NORTHWEST OF EAST
PALESTINE...MOVING EAST AT 35 MPH.

WIND GUSTS OF 35 TO 45 MPH AND HEAVY DOWNPOURS MAY BE EXPECTED AS
THESE SHOWERS AND THUNDERSTORMS PASS OVER THE REGION.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  HOOKER...             CLARION...            EAST PALESTINE...
  ELLWOOD CITY...       CHICORA...            BRADYS BEND...
  RIMERSBURG...         BLACKHAWK...          EAST BRADY...
  LIMESTONE...          SHIPPINGPORT...       BUTLER...

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT
SATURDAY MORNING FOR EAST CENTRAL OHIO AND NORTHWESTERN PENNSYLVANIA.

&&

LAT...LON 4120 7876 4116 7879 4105 7880 4094 7920
      4079 7942 4061 7985 4058 8042 4085 8079
      4092 8011 4107 7976 4131 7938 4120 7872
Local storm report, Jul 23, 11:16 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1216 AM EDT SAT JUL 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 PM     TSTM WND DMG     5 N NEW CASTLE          41.07N 80.35W
07/23/2010                   LAWRENCE           PA   COUNTY OFFICIAL

            2 TREES DOWN IN NEW WILMINGTON

1115 PM     TSTM WND DMG     3 E NEW CASTLE          41.00N 80.29W
07/23/2010                   LAWRENCE           PA   COUNTY OFFICIAL

            TREES DOWN IN SCOTT TOWNSHIP

&&

15

The radar

The Pittsburgh radar (KPBZ), 56 km away, was scanning. The volume nearest the first event began at 04:26 UTC.

Open the radar archive at this moment

Event by event

7 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lawrence

When
July 23, 11:25 PM EST
Where
Lawrence County, 0.52 mi W of Walford
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
40.980, -80.510

Emergency management reported trees down near State Line Road and Pulaski Township Road.

Thunderstorm Wind, Venango

When
July 24, 6:30 PM EST
Where
Venango County, 0.52 mi E of Seneca
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Fire Department/Rescue
Coordinates
41.380, -79.710

The Fire Department reported trees down in Seneca.

Thunderstorm Wind, Mercer

When
July 24, 6:31 PM EST
Where
Mercer County, 0.69 mi N of Greenville
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Trained Spotter
Coordinates
41.430, -80.380

A trained spotter reported trees down north of Greenville.

Thunderstorm Wind, Venango

When
July 24, 6:36 PM EST
Where
Venango County, 1.04 mi E of Oil City
Measured
50 kt (58 mph) estimated gust
Property damage
$35,000
Reported by
Fire Department/Rescue
Coordinates
41.430, -79.700

The Fire Deartment reported trees down in Oil City.

Thunderstorm Wind, Lawrence

When
July 24, 7:20 PM EST
Where
Lawrence County, New Castle
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
41.000, -80.350

A HAM reported a large tree down in New Castle.

Thunderstorm Wind, Beaver

When
July 24, 7:30 PM EST
Where
Beaver County, 0.69 mi N of New Brighton
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
Fire Department/Rescue
Coordinates
40.760, -80.320

The Fire Department reported numerous trees down in Beaver Falls.

Thunderstorm Wind, Jefferson

When
July 24, 7:52 PM EST
Where
Jefferson County, 3.17 mi SSE of Kahletown
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
41.230, -79.120

A trained spotter reported trees down north of Brookville.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2010Every state in 2010This day in weather historyWarnings in Pennsylvania, July 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 248906, 248907, 248908, 248909, 248911, 248912, 248914.